There are reports that asterixis is a complication of clozapine, especially when used in combination with other psychotropic medications, such as lithium and carbamazepine. A study on 10 patients, most with affective spectrum disorders being treated with combination therapy where the drugs most often used were clozapine (eight cases), lithium (seven cases), and carbamazepine (seven cases); but there were neither metabolic disorders nor structural brain lesions that could explain the occurrence of asterixis. The dosages were moderate, and serum levels were within therapeutic boundaries in most cases. The symptom seemed to have been caused by an interaction of drugs, rather than by a single agent.3 A similar report of asterixis was noted with the combination of lithium, clozapine, and zuclopenthixol.4 Asterixis rarely occurs with sodium valproate. A study report on two patients with asterixis who were taking sodium valproate had serum levels within the therapeutic range. Neither patient had clinical or laboratory evidence of hepatotoxicity. Asterixis seems to be due to a central effect of the drug unrelated to hepatotoxicity or sedation.5 The most common side effect of sodium valproate is dose-related tremor, occurring in as many as one-quarter of chronically treated patients. Less often, asterixis, chorea, sensorineural hearing loss, and encephalopathy have been reported.6 Desarkar et al.7 described a case of cataplexy with a clozapine-and-valproate combination. In response to this case, Butler et al.8 argued that it could be negative myoclonus, rather than cataplexy. Cataplexy is specific to narcolepsy and is characterized by a sudden drop in muscle tone, triggered by emotional factors. Asterixis is also a potential explanation for Desarkar et al.'s patient, whose valproate, either alone or in combination with clozapine, could have contributed to a subtle toxic-metabolic encephalopathy.8 In our case, asterixis was not observed when clozapine was used alone, even at 400 mg/day. It appeared within 2 weeks of initiating risperidone treatment (4 mg/day), with a combination of clozapine 200 mg/day and sodium valproate 1,000 mg/day. Asterixis was not observed when risperidone treatment-alone was reinitiated in the same dosage because of worsening of psychotic symptoms. In the absence of any identifiable metabolic abnormalities and structural abnormalities in the brain, it is likely that there was some other, unknown, drug interaction by which asterixis might have been caused. This observation is in line with previous reports that combinations of psychotropic drugs and clozapine are frequently involved in the etiology of asterixis. Asterixis is an important clinical sign and an invaluable clue for serious underlying disease processes. It is not pathognomonic of any condition, and therefore a list of possible differential diagnoses tailored to the patient's clinical presentation must be considered. The treatment of asterixis is the treatment of the underlying condition. Asterixis is a prognostic marker of severity of underlying disease in some conditions, and its cause should therefore be meticulously sought. The early detection of asterixis can help to initiate effective treatment that may help avoid complications in these patients.9 In conclusion, careful observation of patients who are on combinations of psychotropic agents is needed. Combination of clozapine, sodium valproate, and risperidone may rarely cause asterixis because of an unknown complex drug interaction.